MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G5 DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G5 DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0801-NTW
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Difficult to Open or Close (2921); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4 functional mitral regurgitation (mr) for a mitraclip procedure.During the procedure, grasping was made and mean gradient was too high to implant the clip, it was decided to remove the clip and discontinue the procedure due to small valve area.Clip was inverted and retracted into the left atrium.Clip was then locked, closed tightly to retract it into the guide.Upon retracting the clip into the guide, clip was caught at the soft tip of the guide, and the clip was sprung opened to about 120 degrees and got disconnected from the mandrel.Physician was able to retract one clip arm into the guide and pull the guide and the clip delivery system together, back into the septum and into the right atrium.It was pulled down the groin and out of the patient successfully.The final mr was grade 4.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
In this case, returned device analysis identified a broken actuator coupler.The reported premature activation, difficult to remove the cds (clip becoming caught on the sgc soft tip), clip jumping and clip opened while locked could not be replicated in a testing environment due to the condition of the returned device (the actuator coupler was broken, and the clip was hanging from the lock line and was not attached to the cds).A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history identified no other complaints from the lot.All information was investigated, and a cause for the reported clip getting caught on the sgc soft tip resulting in the clip jumping open, clip opened while locked, actuator coupler break and premature activation of the clip cannot be determined.There is no indication of a product issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4 functional mitral regurgitation (mr) and small valve area for a mitraclip procedure.During the procedure, grasping was made and mean gradient was too high to implant the clip, it was decided to remove the clip and discontinue the procedure due to small valve area.Clip was inverted and retracted into the left atrium.Clip was then locked, closed tightly to retract it into the guide.Upon retracting the clip into the guide, clip was caught at the soft tip of the guide, and the clip was sprung opened to about 120 degrees and got disconnected from the mandrel.Physician was able to retract one clip arm into the guide and pull the guide and the clip delivery system together, back into the septum and into the right atrium.It was pulled down the groin and out of the patient successfully.The final mr was grade 4.There were no adverse patient effects or clinically significant delays reported.On 27 march 2026, device was returned and during device analysis it was observed that silicone valve of the guide was torn.

Brand Name
MITRACLIP G5 DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24802119
Report Number2135147-2026-02211
Device Sequence Number10682160
Product Code NKM
UDI-Device Identifier05415067050748
UDI-Public(01)05415067050748(17)270517(10)51114A1044
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0801-NTW
Device Catalogue NumberCDS0801-NTW
Device Lot Number51114A1044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER.
Patient Age76 YR
Patient SexFemale